So in another thread I reported high blood sugars as a result of a one time steroid injection and many of you gave me useful information as to what to expect. The doctor had said 48 hours for high blood sugars, but a couple of you reported experiencing a week to 10 days so I did temporary basal rates for that period of time and barely stayed ahead of it.
So the ten days came and went and though my numbers were not as high as before they continued to run higher than usual. WTF! I've finally learned to just "treat what I see" whatever the cause but can't help but wonder what is at play. It seems unlikely to still be residual effect from the (low dose) shot I got on 9/21, and the only other things I see are
1) weather - the timing coincided perfectly with a sharp drop in our temps from 90s to 70s daytime, 50s to 30s night time.
2) I got a gift of two vials of insulin that expire this month.
My needed changes are not meal related, but basal and ISF. My basals had ranged from .450 to .500 and now all are up to .500 and a couple will probably need to go to .525. I just made the second increase of my correction insulin: It was 35 during the day and 60 at night and I just went to 25 during the day and 55 at night.
So, weather: Looking back I didn't see a clear pattern of basal increase in June when the temps started to rise. ISF has been the same for quite awhile.
Insulin: That isn't even expired yet and my understanding is that expiration dates are usually pretty conservative. I transported the insulin in my frio until I got to a fridge.
Any thoughts? I hate taking more insulin. I lost 8 pounds since June (yay me!) and I did it by a combination of reduced carbs and reduced insulin needs.